Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Dodge City, KS

May 26, 2008Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 2008, 8:58 PM CDT for Ellis County, Trego County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 8:58 PM CDT (01:58 UTC)
Expired
May 26, 2008, 9:45 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ellis County, KS, Trego County, KS

What was reported inside it

TimeReportWhereRemark
May 26, 9:06 PM CDTHAIL 0.753 E Ellis, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 270158
SVRDDC
KSC051-195-270245-
/O.NEW.KDDC.SV.W.0152.080527T0158Z-080527T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELLIS COUNTY IN CENTRAL KANSAS.
  EASTERN TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 945 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF ELLIS...MOVING NORTHEAST AT 43 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIGA...
  YOCEMENTO...
  HAYS...
  CATHARINE...
  RURAL RESIDENCES OF EASTERN TREGO AND NORTHWESTERN ELLIS COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3912 9969 3913 9904 3870 9943 3880 9977
TIME...MOT...LOC 0158Z 213DEG 38KT 3886 9953

$$

RITTERLING
4 follow-up statements
000 
WWUS53 KDDC 270212
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT MON MAY 26 2008

KSC051-195-270245-
/O.CON.KDDC.SV.W.0152.000000T0000Z-080527T0245Z/
TREGO KS-ELLIS KS-
912 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN ELLIS AND NORTHEASTERN TREGO COUNTIES...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTH OF YOCEMENTO...MOVING NORTHEAST AT 44 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YOCEMENTO...
  CATHARINE...
  RURAL RESIDENCES OF NORTHEASTERN TREGO AND NORTHWESTERN ELLIS
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3913 9904 3878 9935 3878 9937 3893 9969
      3911 9962
TIME...MOT...LOC 0212Z 213DEG 38KT 3898 9942

$$

BIELINSKI
000 
WWUS53 KDDC 270223
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CDT MON MAY 26 2008

KSC057-270233-
/O.CAN.KDDC.SV.W.0153.000000T0000Z-080527T0300Z/
FORD KS-
923 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FORD COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA.

LAT...LON 3758 9956 3781 9955 3797 9937 3766 9901
      3762 9917 3763 9920 3760 9927 3761 9930
      3757 9946 3755 9952
TIME...MOT...LOC 0223Z 257DEG 17KT 3766 9945

$$

KSC047-097-270300-
/O.CON.KDDC.SV.W.0153.000000T0000Z-080527T0300Z/
EDWARDS KS-KIOWA KS-
923 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN KIOWA AND WESTERN EDWARDS COUNTIES...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTH OF MULLINVILLE...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MULLINVILLE...
  KINSLEY...
  CENTERVIEW...
  RURAL RESIDENCES OF NORTHERN KIOWA AND WESTERN EDWARDS COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3758 9956 3781 9955 3797 9937 3766 9901
      3762 9917 3763 9920 3760 9927 3761 9930
      3757 9946 3755 9952
TIME...MOT...LOC 0223Z 257DEG 17KT 3766 9945

$$

RITTERLING
000 
WWUS53 KDDC 270231
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
931 PM CDT MON MAY 26 2008

KSC051-270245-
/O.CON.KDDC.SV.W.0152.000000T0000Z-080527T0245Z/
ELLIS KS-
931 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN ELLIS COUNTY...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTH CENTRAL ELLIS COUNTY...OR 10 MILES NORTH OF
CATHARINE...MOVING NORTHEAST AT 41 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF NORTHEASTERN ELLIS COUNTY.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

LAT...LON 3913 9904 3894 9922 3904 9940 3912 9935
TIME...MOT...LOC 0231Z 214DEG 36KT 3908 9927

$$

BIELINSKI
000 
WWUS53 KDDC 270241
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
941 PM CDT MON MAY 26 2008

KSC051-270251-
/O.EXP.KDDC.SV.W.0152.000000T0000Z-080527T0245Z/
ELLIS KS-
941 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLIS COUNTY
EXPIRES AT 945 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHEASTERN ELLIS COUNTY.

LAT...LON 3913 9904 3894 9922 3904 9940 3912 9935
TIME...MOT...LOC 0241Z 214DEG 36KT 3911 9915

$$

BIELINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:26 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, May 26, 3:26 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT MON MAY 26 2008

.DISCUSSION...

DAYS 1-2...

ONE MORE ROUND OF SEVERE WEATHER TONIGHT WILL BE THE MAIN FORECAST
CONCERN FOR THE NEXT TWO DAYS.

SOUTHWESTERLY FLOW ALOFT HAS CONTINUED ACROSS THE WESTERN PLAINS
THIS MORNING, WITH A WEAK RIPPLE EVIDENT IN THE 500MB TEMP FIELD
AND WV LOOP COMING UP THROUGH WEST TX. A WARM PLUME AT 700MB
ACROSS THE SOUTHWESTERN PLAINS HAS KEPT THINGS NICELY CAPED SO
FAR. BEST 850MB MOISTURE WAS DOWN OVER OK AND TX AT 12Z, ALTHOUGH
THE SPC MESOANALYSIS HAS SOME 10-15 C DEWPOINTS OVER OUR EASTERN
COUNTIES FOR 19Z. THE SFC FRONT HAS MOVED MORE SLOWLY THAN
ANTICIPATED, HANGING AROUND THE TQK-GCK AREA THE LAST FEW HOURS. A
OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER EASTERN KANSAS
WAS LOCATED NEAR HYS-PTT DOWN INTO NORTHEAST OK. RICH DEWPOINT HAD
COME UP INTO OUR SOUTHEASTERN CWA, WITH VALUES IN THE 70S ALL THE
WAY UP TO GBD. THE DRYLINE HAS NOT BEEN WELL DEFINED SO FAR, BUT
SOME CONVECTION AS ALREADY STARTED ALONG THE MOIST AXIS IN THE
EASTERN TX PANHANDLE.

SHORT FUSE COMPOSITE HAS CALCULATED CAPE VALUES OF OVER 4500 J/KG
JUST SOUTH OF P28, ALTHOUGH THERE IS STILL SOME MIXING THAT NEEDS
TO BE DONE TO REMOVE THE CAP. FURTHER WEST, THE CAP IS WEAKER, BUT
CAPE VALUES ARE LESS, DEWPOINTS ARE NOT AS HIGH, AND SHEAR IS
MINIMAL. THINK THAT OUR BEST CHANCES FOR SEVERE WILL BE FURTHER
EAST, BUT CANT RULE OUT SOMETHING POPPING UP AND PUTTING OUT
QUARTER SIZED HAIL, SO WILL KEEP SEVERE MENTION IN THE WEST SOUTH
OF THE FRONT. BEST CHANCES FOR VERY LARGE HAIL WILL BE EAST OF A
ASHLAND TO DODGE CITY TO LACROSSE LINE WHERE THE BEST MOISTURE
WILL BE. NEAR THE OLD OUTFLOW BOUNDARY, AS WELL AS NEAR THE FRONT,
THERE COULD BE SOME TORNADOES POSSIBLE AS SHEAR IS MAXIMIZED
LOCALLY. BEST LOW LEVEL HELICITY VALUES ARE WELL BEHIND THE FRONT
AND OUTFLOW BOUNDARY IN EASTERN KS, WHERE AIR WILL ALSO BE FAIRLY
STABLE. HOWEVER, AROUND P28-PTT-GBD AND ABOUT ONE COUNTY ROW WEST
OF THERE, THERE COULD BE ENOUGH SHEAR TO GET THINGS ROTATING.
TORNADO WATCH IS IN EFFECT, AND WILL CONTINUE THE BEST
THUNDERSTORM CHANCES FOR THE EAST. STORMS WILL BECOME MORE
NUMEROUS THEN FORM AN MCS AND MOVE EASTWARD OUT OF THE AREA
TOWARDS MORNING.

BY TOMORROW, THE TROUGH OVER NV/UT TODAY WILL HAVE EJECTED A
SIGNIFICANT SHORTWAVE OUT INTO NEB AND SD. THIS SHOULD HELP PUSH
THE COLD FRONT THE REST OF THE WAY THROUGH THE CWA. COLD AIR
ADVECTION WILL BE VERY STRONG BEHIND THE FRONT, WITH 850MB TEMPS
GETTING DOWN AROUND 3 C IN OUR NORTH BY AFTERNOON. WITH THE FRONT
NOT MOVING THROUGH OUR SOUTHEASTERN COUNTIES UNTIL MID MORNING,
THERE COULD ACTUALLY BE AN NON-DIURNAL TEMPERATURE CURVE WITH
FALLING TEMPS IN THE AFTERNOON. LOCATIONS BEHIND THE FRONT WILL
STAY SOCKED IN WITH STRATUS AND TEMPERATURES WILL ONLY BE IN THE
UPPER 50S TO LOW 60S. WITH MODEL SOUNDINGS SHOWING A FAIRLY DECENT
SATURATED LAYER BELOW 800MB, WILL CONTINUE TO KEEP THE LOW POPS WE
HAVE GOING FOR DRIZZLE OR LIGHT RA.

RIDGING WILL START BUILDING INTO THE PLAINS STATES BY TUESDAY
NIGHT, WITH THE SFC HIGH OVER THE NORTHERN PLAINS AND UPPER MS
VALLEY. WINDS WILL STAY TO THE NORTH TO NORTHEAST WITH UPSLOPE.
STRATUS WILL CONTINUE TO STICK AROUND, WITH SOME DRIZZLE NOT OUT
OF THE QUESTION. THE HIGH WILL START TO MOVE EAST DURING THE DAY
ON WEDNESDAY, WITH WINDS SHIFTING BACK TO THE SOUTHEAST. STRATUS
SHOULD HANG AROUND OUR EASTERN COUNTIES FOR THE EARLY PART OF THE
DAY, NOT MIXING OUT UNTIL AFTERNOON. LOWERED HIGHS A BIT IN THAT
AREA, AND MAY HAVE TO GO EVEN LOWER IF IT LOOKS LIKE THE STRATUS
WILL NOT MIX OUT AT ALL. WESTERN COUNTIES SHOULD SEE SOME SUN AND
GET UP INTO THE 70S.

DAYS 3-7...

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES THROUGH 168 HRS. OUR FIRST CHANCE OF STORMS WILL BE
ON THURSDAY ALONG THE DRYLINE(AHEAD OF THE NEXT SHORTWAVE TROUGH).
THIS TROUGH WILL PASS ACROSS THE NORTHERN AND CENTRAL PLAINS
ON FRIDAY, WITH THE FRONT DANGLING BACK INTO SOUTHERN KANSAS BY
AFTERNOON. A FEW STORMS COULD FIRE ALONG THIS FRONT BUT THE
BEST DYNAMICS WILL BE WELL NE.

AFTER THIS, THE EC/GFS ADVERTISE A FLAT RIDGE OVER THE PLAINS
AS OPPOSED TO A AMPLIFIED ONE. THIS WOULD ALLOW FOR RETURN FLOW
UP THE HIGH PLAINS AND FRONT RANGE. THIS IS A FAVORABLE PATTERN
FOR STORM CLUSTERS TO DEVELOP OFF THE PALMER DIVIDE AND RATON MESA
IN THE AFTERNOON AND THEN DRIFT INTO OUR WESTERN COUNTIES IN THE
EVENING. SO AT LEAST ISOLATED STORMS ARE POSSIBLE SAT-SUN.

THE ECMWF DEVELOPS A LARGE TROUGH IN THE WEST FOR DAYS 8-10.
THIS MEANS ABOVE CLIMO TEMPS, AND PERHAPS STORMS IF THE FRONT
IS FAR ENOUGH SOUTH. THE DETAILS ARE TOO UNCLEAR THIS FAR OUT.

TEMPS WILL BE ABOVE CLIMO STARTING SATURDAY AND CONTINUING
PERHAPS THROUGH JUNE 6.

.AVIATION...

THUNDERSTORMS ARE POSSIBLE AT ALL 3 TAF SITES THIS EVENING.
THESE COULD BE LOCALLY SEVERE. LOW CLOUDS WILL GRADUALLY MOVE
SOUTH TONIGHT BEHIND THE COLD FRONT. BUT THIS FRONT WILL BE
A VERY SLOW MOVER. CEILINGS WILL LIKELY DROP TO 1000FT BY
MORNING AND STAY THERE THROUGH THE END OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  63  46  73 /  50  30  20   0
GCK  54  56  45  74 /  50  30  20   0
EHA  56  63  47  78 /  30  20  20   0
LBL  58  63  46  76 /  30  20  20   0
HYS  53  57  44  68 /  90  30  20   0
P28  66  77  49  71 /  90  30  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/24/24
Hazardous weather outlook, May 26, 12:17 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT MON MAY 26 2008

KSZ031-045-046-064-076>078-086-087-271730-
ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM. SOME OF THESE
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR WESTERN KANSAS THURSDAY
EVENING AND ACROSS ALL OF SOUTHWEST KANSAS BY FRIDAY EVENING. SOME
OF THESE ISOLATED STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-271730-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM WITH VERY LARGE HAIL
AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043-044-061>063-074-075-084-085-271730-
TREGO-SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
STEVENS-
1217 PM CDT MON MAY 26 2008 /1117 AM MDT MON MAY 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
BUT THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY EVENINGS.
SOME OF THESE COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 26, 7:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          2 S PRATT               37.62N 98.74W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

            THE TORNADO WAS REPORTED BY A TRAINED SPOTTER TO BE 2

            MILES SOUTH OF PRATT. THE REPORT WAS RELAYED BY PRATT EOC

&&

UMSCHEID
Local storm report, May 26, 7:23 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          4 E PRATT               37.65N 98.66W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

&&

18
Local storm report, May 26, 8:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             7 S DODGE CITY          37.66N 100.01W
05/26/2008  E0.88 INCH       FORD               KS   PUBLIC

&&

JB
Local storm report, May 26, 8:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 S FT. DODGE           37.67N 99.93W
05/26/2008  E1.75 INCH       FORD               KS   FIRE DEPT/RESCUE

            GOLFBALL SIZE HAIL WAS REPORTED ACROSS COUNTY FIRE RADIO
            AT 117 AND SADDLE IN FORD COUNTY

&&

UMSCHEID
Local storm report, May 26, 8:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             17 SW DODGE CITY        37.58N 100.23W
05/26/2008  E1.00 INCH       GRAY               KS   TRAINED SPOTTER

&&

MB
Local storm report, May 26, 8:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             6 S FT. DODGE           37.65N 99.93W
05/26/2008  E2.75 INCH       FORD               KS   PUBLIC

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:08 PM CDTTornado WarningDDCPratt38 min
May 26, 7:20 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman40 min
May 26, 7:39 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee28 min
May 26, 7:51 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman39 min
May 26, 8:16 PM CDTSevere Thunderstorm WarningDDCEllis, Rush22 min
May 26, 8:23 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego37 min
May 26, 8:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa46 min
May 26, 9:10 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa50 min
May 27, 12:10 AM CDTSevere Thunderstorm WarningDDCEllis, Trego65 min
May 27, 12:36 AM CDTSevere Thunderstorm WarningDDCEllis54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.